Police warning at rise in so-called legal highs in Wales

Drugs powder Legal highs are sometimes labelled as 'research chemicals' or 'herbal incense'

Related Stories

A warning over the dangers of taking so-called legal highs has been issued by police after a teenager was taken to hospital.

The 13-year-old boy collapsed in Cardiff after smoking King Cobra, South Wales Police said.

It comes after officers carried out a drugs raid in Morriston, Swansea, last week and seized £6,000 worth of new psychoactive substances (NPS).

Police said Swansea council's trading standards team is now investigating.

Det Ch Insp Jason Redrup said: "Across south Wales we are seeing an increase in people using NPS, especially among young people.

"It is important that people know that these substances are not only illegal but are also dangerous to their health. In most cases users won't know exactly what they are taking."

Referring to the drugs warrant executed at a commercial premises at Woodfield Street in Morriston, police neighbourhood beat manager PC Richard Williams said: "We have received a constant flow of information from the local community about this premises which is linked to recent publicity about the use of so-called legal highs.

"We have acted on this information and by working with our partners in trading standards have disrupted this operation."

Legal highs which are not under any form of controls are sometimes labelled as "research chemicals", "herbal incense" or "not for human consumption".

Nearly 350 new psychoactive substances have been identified, the UN's Office on Drugs and Crime (UNODC) said earlier this month.

More on This Story

Related Stories

The BBC is not responsible for the content of external Internet sites

More Wales stories

RSS

Features

BBC © 2014 The BBC is not responsible for the content of external sites. Read more.

This page is best viewed in an up-to-date web browser with style sheets (CSS) enabled. While you will be able to view the content of this page in your current browser, you will not be able to get the full visual experience. Please consider upgrading your browser software or enabling style sheets (CSS) if you are able to do so.